Format

Send to

Choose Destination
Indian J Nucl Med. 2019 Apr-Jun;34(2):173-175. doi: 10.4103/ijnm.IJNM_141_18.

Immune Checkpoint Inhibitors (Nivolumab)-Induced Enterocolitis Demonstrated on 18Fluorine-Fluorodeoxyglucose Positron Emission Tomography-Computed Tomography.

Author information

1
Department of Nuclear Medicine, Kuwait Cancer Control Center, Khaitan, Kuwait.
2
Jaber Al-Ahmad Molecular Imaging Center, Kuwait City, Kuwait.

Abstract

Nivolumab, an immune checkpoint inhibitor, is a humanized anti-programmed death-1 monoclonal antibody that is used for the treatment of various cancers after second-line chemotherapy. We report a 23-year-old male with relapsed Hodgkin's lymphoma Stage IV treated with nivolumab. After 3 months of treatment, he developed watery diarrhea and cramping abdominal pain. Follow-up positron emission tomography-computed tomography scan showed complete metabolic resolution of the disease; however, there is bowel wall thickening and colonic distension with corresponding increased fluorodeoxyglucose uptake. These findings are related to immune-related adverse event associated with nivolumab treatment, i.e., secondary enterocolitis. These adverse events can be successfully treated if timely and appropriately diagnosed.

KEYWORDS:

18Fluorine-fluorodeoxyglucose positron emission tomography-computed tomography; anti-programmed death-1 monoclonal antibody; enterocolitis; nivolumab

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center